MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160902
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unspecified ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, d-curve and after gaining access to left ventricle via aortic valve using octaray there was resistance with sheath and stuck deflection.The physician elected to use an octaray catheter to map a pvc (premature ventricular contraction) expected to be from the left ventrilce based on the ecg (electrocardiogram) morphology.They reported some resistance from the sheath as the catheter sensor electrodes exited the sheath when inserting.The sheath was an 8 fr arrow braided sheath inserted into the right femoral artery.They mapped the aortic cusps without issue.When attempting to enter the left ventricle, they flexed the catheter to double back and use the heal of the catheter to cross the valve, as per their usual practice.They were able to cross the valve with the heal of the catheter but found when straightening the catheter that the catheter would not flex fully back to a fully straight position as desired to allow the catheter tip to enter the left ventricle.On pulling back to the aorta they were then unable to straighten the catheter, with the catheter conforming to the vessel wall, doubled back on itself.They were able to pull the catheter back to the descending aorta and use the catheter mechanism plus the sheath to straighten the catheter.On removal of the catheter, visual inspection appeared to show the catheter to flex and unflex correctly.However the physician explained that they were concerned that the catheter flexion was not working fully and this had made it more difficult to straighten the catheter inside the patient's aorta.The catheter was not placed back in the patient and instead an ablation catheter was used.No patient consequences were reported.Resistance with sheath is not mdr-reportable.Stuck deflection is mdr-reportable.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 24-jun-2023, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an unspecified ablation procedure with a octaray, galaxy, 48p, 2-5-2-5-2, d-curve and after gaining access to left ventricle via aortic valve using octaray there was resistance with sheath and stuck deflection.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection, deflection and dimensional test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A dimensional test was performed, and the outer diameters of the device were found within specifications.A manufacturing record evaluation was performed for the finished device number lot 30948073l and no internal actions related to the complaint were found during the review.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17026553
Report Number2029046-2023-01176
Device Sequence Number17860644
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberD160902
Device Catalogue NumberD160902
Device Lot Number30948073L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 FR ARROW BRAIDED SHEATH.
Patient SexUnknown